A 37yr old male known hypertensive presented with hypertensive urgency...cva left thalamic bleed.Pt is drowsy with persistent BP recordings above 180/100 inspite of labetalol infusion and has labile heart rates occ dropping below 50/min...The above is ecg of the same pt...your comments and plan of further management

1 Like

LikeAnswersShare

ECG shows lvh patterns if blood pressure not control start inj clonidine inj mannitol 6 hours anti epilaptic rt insertion and start tab nicardia retard 20 tds tab arkamin 1 tds if required increase the dose. if pt not stable urgent craniotomy or put pt on ventilator

jackpot y
0

The ecg in this pt is no lvh with strain as there are deep t wave inversions in v2 to v6..with slightly prolonged qtc interval with intermittent bradycardia...with the given history and clinical context these are signs of raised ICP and these deep t wave inversions are called cerebral waves

Don't be very aggressive in reducing the BP. slight higher levels of BP help in cerebral perfusion.. watch for signs of increased intra cranial pressure and midline shift as he may require craniotomy and decompression.ecg changes are secondary to cerebral bleed and Bradycardia is expected. nimodepine is the drug of choice can be given through rules tube.
1

bp should not lowered than 180 110 .if possible avoid lobet. bradycadia may appear sec to raised itracranial pressure. rest rtvinsertion . symptomatic care.

CVA is usually associated with reactive increase in BP to maintain perfusion in ischemic brain. It is advisable to maintain systolic BP in the range of 150 to 170 mm Hg . One can decrease it to upto 20 % of baseline value . GCS monitoring . If less than 8 Intubation and hyperventilation indicated so as to maintain PCO2 in the range of 25 to 30 . Try to maintain pco2 25 mm Hg. ECG changes are suggestive of left ventricular strain pattern due to hypertension. Monitor ECG for any arrhythmias , frequently associated with CVA, but more with thrombotic CVA . Use nicardia retard to decrease BP . 20 mg tds to start with. If deteriorates or if CT suggestive go for decompressive craniotomy .

To decrease ICP use of hyperventilation is of short term effect only as ICP comes to previous value within 6-8 hrs.. instead try sedation with propofol and morphine combination to decrease ICP.. However it is recommended to stop sedation and reasses pt GCS every 6-8 hrly so newer incidence can be recognised early... if u have asses to neurosurgeon and pt can afford intraventricular cathetor insertion can be done to monitor ICP continuously... sedate pt for at least 2 days to bypass maximum inflammatory period and manage accordingly...all the best..
1

View 2 other replies

The measures to reduce ICP have been started, pt is put on mech. ventilation with slightly high resp rate,pt head end elevated to 30, sedation with midaz infusion ,along with mannitol to maintain sr.osm around 300-310,antiepileptics is being given. Now coming to BP management in pts with Initial BP>180/120 and persistantly high with signs of raised ICP it needs to be lowered with continuous or intermittent infusions of labetalol or giving calcium channel blockers...labetalol is very much a first line agent in such patients as sustained BP reduction is required with target BP to 160/100 in order to reduce ICP target MAP reduction of 20-25% in first 6-12 hrs is required.labetalol does not cause severe brady in such pts unless there is an av block existing...and also there is no role of vit.K in pts not on oral anticoagulants...surgical decompression helpful in cerebellar bleeds,controversial in supratentorial bleeds.

Widespread st t changes D / D Cardiomyopathy Cerebral t wave

ECG SUGGESTIVE OF cereBRAL T WAVE INVERSion due to IC BLEED.dr Vamsi I agree with ur line of management.nothing else can be done

why should we stop labetalol and if map persistently high with raised ICP how do you justify oral medication instead of continuous infusion. If there is no sign of raised ICP i would agree with you but in this scenario i dont.

kindly mention the patient GCS also... however BP reduction of only. 20% of base line value only if its not decreasing the GCS. Use only beta blockers or calcium channel blockers coz vasodilators are known to increased ICP... by vasodilators cascade. don't worry much about BP as young pt will tolerate this BP very easily... the ECG changes are changes suggestive of non specific changes frequently seen in patients of SAH and intracranial bleed.. keep an eye on electrolyte s if u r using mannitol or hypertonic saline.. decompressive craniotomy and mechanical ventilation indicated if causing hydrocephalous or midline shift

Thanks DrVMKodamarty Sir.nicely presentation on mgt

Load more answers